Fertility / Infertility / IVF Community
How to reduce swelling and bruising due to progesterone shots
About This Community:

This patient support community is for discussions relating to genetic testing, in-vitro fertilization (IVF), ovulation, pregnancy reduction post-IVF, relationship issues, and sperm count and quality.

If you are trying to conceive for less than one year, please visit our Pregnancy: Trying to Conceive (TTC) Community

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How to reduce swelling and bruising due to progesterone shots

I have been taking progesterone shots on my bottom. So far it was ok, but the shot I got yesterday has been bad, it's bruised badly and swollen too much. How do I reduce the swelling? I need to get the swelling down as I alternate the shots. Any remedies?
Related Discussions
3 Comments Post a Comment
Blank
215752_tn?1278008371
Maria put a heating pad on it. It may help. Also do the injections like this.
1. Put an ice cube on the site of the injection for like a minute or so so the site will be numb and you will not feel anything, it helps a lot
2. After the injection Massage immediately for like 5 min. to prevent swelling and hardiness of the place.
3. If it is necessary put a heating pad for 5 min.
I am doing it like this since the very first day and i don/t have any swelling or bruising. The massage has helped a lot cause the oil is thick and it will stay on one place for a couple of hours, but when you massage it it seems to warm it up a little and it gets absorbed better. This are tricks that my doctor told me and they seem to work.
Blank
1278093_tn?1294323984
NO HEAT, ICE
heat actually spreads the swelling, dilating the small blood vessels and can make bruising much worse.  heat is fine for sore muscles, not for injections or bruising.
ICE the spot for several minutes prior to injection.  This shrinks all the vessels in the area to make it far less likely you will hit one and cause bruising.
continue to ice the bruised area several times a day for the first 48 hours...after that it doesn't help much.
try not to use that spot until it's back to normal if you can.
you can use your legs as well as your butt for injections.
Blank
Avatar_f_tn
I am experiencing extreme pain and swelling as well as redness beyond the injection area.  My doctor took me off of the injections and has me back on suppositories and oral meds but I'm petrified my hips are not going to go back to their original state.  I notice limps and now a huge blue vein that was never visible before.  What do I do at this point to bring down the swelling? I wasn't given any of the above instructions when I started the progesterone injections so I rested and slept most of the days away....worst thing to do I guess. Yesterday was so bad my husband had to carry me and even then I was screaming in pain.

Please advise
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Fertility / Infertility / IVF Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Trying to Conceive Answerers
1756475_tn?1330542313
Blank
RippedonScotch
961574_tn?1402509153
Blank
mhv
Lancaster, OH
Avatar_f_tn
Blank
mwinder
Avatar_f_tn
Blank
Bsmom09
134578_tn?1404951303
Blank
AnnieBrooke
OR
5837857_tn?1405958526
Blank
ariellesmithe
Washington, DC